Cisatracurium induces mast cell activation and pseudo-allergic reactions via MRGPRX2

    loading  Checking for direct PDF access through Ovid

Abstract

Background

Pseudo-allergic reactions occur when patients receive muscle relaxants during perioperative anesthesia. These reactions may result in a serious threat to the patient's life, particularly to a child's life. Cisatracurium, a relatively new NMBA, has resulted in bronchospasms and cardiovascular collapse. However, the mechanisms underlying the anaphylactoid reactions caused by cisatracurium have not been fully elucidated.

Methods

In the present study, the MRGPRX2-related pseudo-allergic reactions induced by cisatracurium were investigated using hindpaw swelling and extravasation assays in vivo and mast cell degranulation assays.

Results

Cisatracurium caused anaphylactoid reactions in wild-type mice. However, cisatracurium did not induce a similar phenomenon in KitW-sh/W-sh mice. Furthermore, mast cell-related G protein-coupled receptor B2-knockout mice did not display an inflammatory response upon treatment with cisatracurium. Cisatracurium induced LAD2 cell degranulation, leading to the dose-dependent release of β-hexosaminidase, histamine and TNF-α. However, cisatracurium only induced the release of low levels of these mediator LAD2 cells transfected with MRGPRX2 siRNA. Cisatracurium also stimulated intracellular Ca2+ influx in MRGPRX2-HEK293 cells compared with that in NC-HKE293 cells. Interestingly, cytokine release was not observed in LAD2 cells even with high dose of cisatracurium.

Conclusions

Cisatracurium activated MRGPRX2 and triggered mast cell degranulation, leading to anaphylactoid reactions. Therefore, strategies targeting MRGPRX2 might potentially block cisatracurium-induced pseudo-allergic reactions.

Related Topics

    loading  Loading Related Articles